MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE DUALMESH PLUS BIOMATERIAL

W.L. GORE & ASSOCIATES GORE DUALMESH PLUS BIOMATERIAL
Model Number 1DLMCP07
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 02/28/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation has been completed.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Conclusion: implant #1 gore® dualmesh® plus biomaterial, 1dlmcp07/02788762 [no allegations, not added to complaint].It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.Medical records that indicate mesh exposure may reflect abdominal wall wound dehiscence as a function of a patient¿s poor tissue quality or loss of anchorage of fixation or may be related to individual patient comorbidities, and technical and/or procedural aspects of the repair.These factors include, but are not limited to, fixation type, suture technique, type of and tension on the incision, and wound classification at time of procedure.Post-operative factors such as the development of a post-operative infection, an incision and drainage procedure, or wound packing could result in mesh exposure.Additionally, patient comorbidities that could influence wound dehiscence leading to mesh exposure include, but are not limited to, smoking and obesity.The instructions for use state, ¿for best results, use monofilament sutures.Suture size should be determined by surgeon preference and the nature of the reconstruction.¿ all fixation devices should be used in accordance with the manufacturer¿s instructions for use.The physician should reference the manufacturer¿s instructions for use and any supporting clinical literature regarding any potential warnings, precautions, and adverse events related to fixation devices.Actions of a healthcare professional/device user, if inconsistent and/or non-conforming to a manufacturer¿s intended uses, recommendations, instructions for use (ifu), or recognized best practices related to device-device compatibility, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.Name: plus antimicrobial product coating.Manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 02788762.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].
 
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6) 2005 whereby a gore dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2007, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: "mesh infection", "mesh removal", "additional surgery".Additional event specific information was not provided.

Brand Name
GORE DUALMESH PLUS BIOMATERIAL
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key12718198
Report Number3003910212-2021-00005
Device Sequence Number17169654
Product Code FTL
UDI-Device Identifier00733132601141
UDI-Public00733132601141
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2007
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2005
Device Model Number1DLMCP07
Device Catalogue Number1DLMCP07
Device Lot Number02788762
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight113